Alert archive / Florida / Beach Hazards Statements in 2021

Beach Hazards Statement 2, NWS Melbourne, FL

January 25, 2021Volusia County, Florida

NWS Melbourne, FL issued this beach hazards statement at Jan 25, 2021, 2:52 AM EST for Volusia County, Florida. It took effect at Jan 25, 2021, 6:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2021, 2:52 AM EST (07:52 UTC)
In effect from
Jan 25, 2021, 6:00 AM EST
Expired
Jan 25, 2021, 7:00 PM EST
In force
13 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WHUS42 KMLB 250752
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
252 AM EST Mon Jan 25 2021

FLZ047-054-059-064-141-147-260000-
/O.NEW.KMLB.BH.S.0002.210125T1100Z-210126T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
252 AM EST Mon Jan 25 2021

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong northward flowing longshore current and a moderate
  risk of life-threatening rip currents expected.

* WHERE...Southern Brevard, Indian River, St. Lucie, Martin, 
  Coastal Volusia and Northern Brevard Counties.

* WHEN...Through this evening.

* IMPACTS...A strong northward flowing longshore current will 
  exist today at area beaches, which can knock swimmers off the 
  sandbar into deeper water and make them more susceptible to 
  dangerous rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 24, 9:35 PM EST, 5 hours 17 minutes earlier.

Area forecast discussion, Jan 24, 9:35 PM EST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
935 PM EST Sun Jan 24 2021

.DISCUSSION...
High clouds and passing low clouds have been observed across east
central FL in the late afternoon and early evening. The local
Doppler radar detected a few lines of light showers over the
waters reaching the immediate coast of Brevard county. These light
showers are expected to continue at times reaching parts of the
coast tonight as the winds veer and persist from the southeast.
This as a consequence of a high pressure moving from southeast
U.S. to east of FL, keeping a band of low moisture over the local
coastal waters.

As the high expands and moves further to the east, the moisture
band will break and drier conditions will reach the local area on
Monday afternoon. Winds will also become light and variable
tonight and patchy fog could develop across the interior late
tonight into early Monday morning. Otherwise, low clouds will
increase across the area with low temps dropping to the lower 60s
across the interior coastal Volusia while the Treasure Coast and
southern Brevard will stay in the mid 60s. Temps on Mon will warm
up even more when compared to highs on Sunday and will reach the
lower 80s.

&&

.AVIATION...
Low clouds will bring MVFR or temporary IFR conditions to the
northern terminals including KMCO, KLEE, KSFB, KISM and KDAB.
Patchy fog will also be possible for these interior sites and TAFs
will be amended as necessary. Winds will be light and variable
tonight, becoming SE 5-10 kt in the morning. For KMLB to KSUA,
winds will increase to near 15 kt with gusts up to the lower 20s
for a few hours in the afternoon. A few light showers will also be
possible for some of the coastal sites but were not included in
the TAFs for tonight as these will be brief.

&&

.MARINE...
Winds have already shifted from the southeast across the local
Atlantic waters this evening. Outside a few showers, winds will be
mostly from the southeast near 15 kt with the exception of the
waters east of the Treasure Coast that will see winds in the 15-20
kt range. Operators of small craft should exercise caution across
these waters tonight, and expanding on Monday toward the waters
to their north.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  79  60  82 /  10  10  10   0
MCO  63  81  62  84 /  10  10   0   0
MLB  66  80  64  83 /  20  10  10   0
VRB  66  81  63  83 /  20  20  10   0
LEE  62  81  62  82 /  10   0   0   0
SFB  62  82  62  84 /  10  10   0   0
ORL  63  81  63  84 /  10  10   0   0
FPR  66  80  64  83 /  20  20  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Kelly
Hazardous weather outlook, Jan 24, 7:20 PM EST, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
720 PM EST Sun Jan 24 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-251000-
Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange-
Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin-
720 PM EST Sun Jan 24 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
Small Craft Should Exercise Caution over the Treasure coast waters
and offshore Brevard county for East to Southeast winds 15 to 20
knots.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Southeast to South winds 15 to 20 knots on the Atlantic waters will
produce choppy seas of 4 to 5 feet Monday.

A northward flowing longshore current is expected to develop Monday
in the surf zone. Never swim directly against currents occurring at
the beach.

A strong cold front is forecast to sweep across the area early
Thursday and bring hazardous boating conditions to the local
Atlantic waters lasting into the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Kelly

Nearby

Beach Hazards Statements in Florida, 2021Every beach hazards statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.